Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 29, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 25, 2019, 1:27 PM CDT for Ascension Parish, Saint James Parish, Louisiana. It was in force for 16 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2019, 1:27 PM CDT (18:27 UTC)
- Expired
- Apr 25, 2019, 1:43 PM CDT
- In force
- 16 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Ascension Parish, LA, Saint James Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 1:31 PM CDT | TSTM WND DMG | 1 Ene Donaldsonville, LA | PHOTOS AND NEWS FOOTAGE OF SNAPPED POWER POLES AND DOWNED POWER LINES ALONG RIVER ROAD NEAR THE SUNSHINE BRIDGE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR. |
| Apr 25, 1:31 PM CDT | TSTM WND DMG | 5 E Donaldsonville, LA | PHOTOS AND NEWS FOOTAGE OF SNAPPED POWER POLES AND DOWNED POWER LINES ALONG RIVER ROAD NEAR THE SUNSHINE BRIDGE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR. |
| Apr 25, 1:32 PM CDT | TSTM WND GST 70 | 5 Ene Donaldsonville, LA | RELAYED REPORT OF A FLEET BOAT CAPTAIN ON THE MS RIVER AT BURNSIDE. TIME ESTIMATED FROM RADAR REAR FLANK DOWNDRAFT AT LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 8:06 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted.
980
WFUS54 KLIX 251827
TORLIX
LAC005-093-251900-
/O.NEW.KLIX.TO.W.0029.190425T1827Z-190425T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
127 PM CDT Thu Apr 25 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southwestern Ascension Parish in southeastern Louisiana...
Northwestern St. James Parish in southeastern Louisiana...
* Until 200 PM CDT.
* At 127 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Donaldsonville, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Gonzales around 145 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3021 9092 3010 9086 3007 9099 3008 9100
3007 9102 3007 9105 3008 9106
TIME...MOT...LOC 1827Z 241DEG 34KT 3009 9101
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
24/RR2 follow-up statements
960
WWUS54 KLIX 251836
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
136 PM CDT Thu Apr 25 2019
LAC005-093-251900-
/O.CON.KLIX.TO.W.0029.000000T0000Z-190425T1900Z/
Ascension LA-St. James LA-
136 PM CDT Thu Apr 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTH
CENTRAL ASCENSION AND NORTHWESTERN ST. JAMES PARISHES...
At 136 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Sorrento, or near Donaldsonville, moving northeast
at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Ascension and northwestern St. James Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3011 9094 3012 9096 3021 9092 3010 9086
TIME...MOT...LOC 1836Z 243DEG 34KT 3012 9091
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
24/RR465
WWUS54 KLIX 251843
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
143 PM CDT Thu Apr 25 2019
LAC005-093-251853-
/O.CAN.KLIX.TO.W.0029.000000T0000Z-190425T1900Z/
Ascension LA-St. James LA-
143 PM CDT Thu Apr 25 2019
...THE TORNADO WARNING FOR SOUTH CENTRAL ASCENSION AND NORTHWESTERN
ST. JAMES PARISHES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 300 PM CDT for southeastern
Louisiana.
Remember, a Severe Thunderstorm Warning still remains in effect.
LAT...LON 3011 9094 3012 9096 3021 9092 3010 9086
TIME...MOT...LOC 1842Z 241DEG 34KT 3015 9084
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 25, 4:22 AM CDT, 9 hours 5 minutes earlier.
Area forecast discussion, Apr 25, 4:22 AM CDT, 9 hours 5 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
422 AM CDT Thu Apr 25 2019
.SHORT TERM...
A cold front will move into the area today bringing a line of
strong thundestorms with it. A few cells ahead of the line will be
possible as well. The main issues with any severity will be
damaging winds and tornadic activity. The line will slow as it
reaches the area which sets up a prolonged period of heavy
rainfall mainly over the northern half of the area. Total rainfall
amounts should be in the 1 to 3 inch range with isolated higher
amounts. There is the potential for these amounts to fall within a
short time frame. If this occurs, then flooding of low lying and
poor drainage areas could occur.
Once the front moves through, which should be by early evening,
clouds and some light rain areas will remain but conditions will
gradually improve through tonight. Models are keeping all
mention of clouds and light rain to the east associated with an
850mb thermal trough for Friday morning. This may be the case, but
it will be just off to the east and still may affect a few of the
Miss coastal counties. Regardless, all the area will begin to dry
out Friday through the extended portion of this fcast.
&&
.AVIATION...
VFR conditions prevail at most terminals with only KMCB
and KASD being IFR conditions due to low ceilings. Current
convection going on in north and western LA will move eastward. MVFR
to IFR conditions will be possible at all terminals starting from
west to east this morning into this afternoon. Thunderstorms have
the possibility of producing stronger gusts. Conditions will return
to prevailing VFR tonight as the convection exits eastward. -BL
&&
.MARINE...
Currently in a transition period between high pressure sliding
eastward and low pressure currently near the ArkLaTex moving
northeast. Increased pressure gradient between these two features
will cause winds to be high end Small Craft Exercise Caution
starting late morning into overnight tomorrow. Additionally, a cold
front associated with the low will bring showers and thunderstorms
this morning into this evening, with the potential of strong to
severe thunderstorms. These storms could produce strong/gale winds
and possibly a waterspout. As the cold front passes the area, winds
will shift from onshore flow to offshore flow and winds will slowly
taper off. High pressure will then build and bring calmer and
quieter weather through the weekend. - BL
&&
.DECISION SUPPORT...
DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Slight risk of both severe thunderstorms and excessive
rainfall today. River flood warnings.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or advisory
issuances; radar support for slight risk severe or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or excessive
rainfall, or direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 58 77 51 / 100 40 0 0
BTR 78 60 79 54 / 100 20 0 0
ASD 77 59 80 54 / 100 40 0 0
MSY 78 63 80 59 / 100 30 0 0
GPT 74 61 78 57 / 100 50 0 0
PQL 77 60 81 54 / 100 60 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Apr 25, 4:33 AM CDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 433 AM CDT Thu Apr 25 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-252145- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 433 AM CDT Thu Apr 25 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms for the entire area today. The risk of severe weather should move out of the area by early evening. The main threats will be damaging straight line winds and a few tornadoes. Additionally, there is a Slight Risk for excessive rainfall today, with the potential for multiple rounds of thunderstorms over an extended duration anywhere within southeastern Louisiana and southern Mississippi. Rainfall totals between 1 and 3 inches will be possible, with the potential for locally higher amounts which may lead to flash flooding concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The risk of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Apr 25, 11:35 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1135 AM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND DMG 1 S KILN 30.40N 89.43W
04/25/2019 HANCOCK MS EMERGENCY MNGR
TREES DOWN ALONG APACHE DR. POSSIBLE TORNADO.
&&
TEAM LIXLocal storm report, Apr 25, 11:38 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1138 AM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM TSTM WND GST LAKEFRONT AIRPORT 30.04N 90.03W
04/25/2019 M41 MPH ORLEANS LA ASOS
36 KNOTS, 41 MPH MEASURED AT LAKEFRONT AIRPORT.
&&
TEAM LIXLocal storm report, Apr 25, 12:03 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1203 PM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM TSTM WND DMG KENNER 29.98N 90.25W
04/25/2019 JEFFERSON LA EMERGENCY MNGR
POWER POLE DOWN NEAR CITY HALL ON WILLIAMS BLVD.
&&
TEAM LIXLocal storm report, Apr 25, 12:05 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1205 PM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM TSTM WND DMG 2 NW KENNER 30.00N 90.27W
04/25/2019 JEFFERSON LA EMERGENCY MNGR
LARGE TREE DOWN ALONG THE 400 BLOCK OF EAST LOYOLA DR.
&&
TEAM LIXSpecial weather statement, Apr 25, 12:12 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1212 PM CDT Thu Apr 25 2019
MSZ081-082-251815-
Jackson-Harrison-
1212 PM CDT Thu Apr 25 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN HARRISON AND
JACKSON COUNTIES...
At 1211 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 12 miles north of Latimer to 8 miles
southeast of Long Beach. Movement was east at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Moss Point, St. Martin,
Escatawpa, Gautier, D'iberville, Wade, Latimer, Big Point, Helena,
Gulf Hills, Hurley, Vancleave, Gulf Park Estates, Hickory Hills and
Gulfport Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 300 PM CDT for southern and
southeastern Mississippi.
LAT...LON 3036 8845 3032 8847 3034 8857 3037 8859
3034 8870 3038 8881 3036 8883 3038 8885
3043 8885 3042 8901 3040 8886 3039 8900
3035 8914 3068 8900 3067 8889 3073 8888
3074 8841 3036 8841
TIME...MOT...LOC 1711Z 271DEG 28KT 3067 8893 3025 8911Special weather statement, Apr 25, 12:52 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1252 PM CDT Thu Apr 25 2019
MSZ081-082-251845-
Jackson-Harrison-
1252 PM CDT Thu Apr 25 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARRISON AND
JACKSON COUNTIES...
At 1252 PM CDT, a strong thunderstorm was located near Latimer, or 8
miles north of St. Martin, moving east at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Moss Point, Escatawpa, St. Martin, D'iberville, Wade, Latimer,
Helena, Gulf Hills, Hurley, Big Point, Vancleave and Hickory Hills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 300 PM CDT for southern and
southeastern Mississippi.
LAT...LON 3044 8888 3061 8896 3074 8865 3074 8842
3072 8841 3042 8840
TIME...MOT...LOC 1752Z 248DEG 26KT 3056 8884The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:59 AM CDT | Special Weather Statement | LIX | West Feliciana | 61 min |
| Apr 25, 8:06 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 54 min |
| Apr 25, 9:01 AM CDT | Special Weather Statement | LIX | Saint Charles | 59 min |
| Apr 25, 9:16 AM CDT | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 27 min |
| Apr 25, 9:20 AM CDT | Special Marine Warning | LIX | 40 min | |
| Apr 25, 9:36 AM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 39 min |
| Apr 25, 9:45 AM CDT | Areal Flood Advisory | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 3 hr |
| Apr 25, 9:47 AM CDT | Special Weather Statement | LIX | Saint Charles | 58 min |
| Apr 25, 9:56 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 49 min |
| Apr 25, 10:00 AM CDT | Special Marine Warning | LIX | 45 min | |
| Apr 25, 10:08 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Charles | 67 min |
| Apr 25, 10:21 AM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 69 min |
| Apr 25, 10:39 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Saint Charles | 3 hr |
| Apr 25, 10:40 AM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 25, 10:47 AM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 73 min |
| Apr 25, 11:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Apr 25, 1:18 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 27 min |
| Apr 25, 1:38 PM CDT | Special Marine Warning | LIX | 97 min | |
| Apr 25, 1:46 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Saint James, Saint John the Baptist | 29 min |
| Apr 25, 2:12 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 48 min |
| Apr 25, 2:15 PM CDT | Special Weather Statement | LIX | Lafourche, Terrebonne | 60 min |
| Apr 25, 2:29 PM CDT | Special Marine Warning | LIX | 61 min | |
| Apr 25, 2:33 PM CDT | Special Weather Statement | LIX | Saint Charles | 27 min |
| Apr 25, 2:41 PM CDT | Special Weather Statement | LIX | Orleans | 34 min |
| Apr 25, 3:08 PM CDT | Special Marine Warning | LIX | 97 min | |
| Apr 25, 3:10 PM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 25, 3:20 PM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 25, 3:44 PM CDT | Special Marine Warning | LIX | 31 min | |
| Apr 25, 4:15 PM CDT | Special Marine Warning | LIX | 30 min | |
| Apr 25, 4:17 PM CDT | Special Marine Warning | LIX | 58 min | |
| Apr 25, 4:34 PM CDT | Special Marine Warning | LIX | 86 min | |
| Apr 25, 5:01 PM CDT | Storm Warning | LIX | 111 min | |
| Apr 25, 5:18 PM CDT | Special Marine Warning | LIX | 87 min | |
| Apr 25, 6:37 PM CDT | Special Marine Warning | LIX | 38 min | |
| Apr 25, 6:41 PM CDT | Special Marine Warning | LIX | 64 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.